Previous |  Up |  Next

Article

MSC: 35J35, 35J48, 58J05
Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
polyharmonic map; compactness; Coulomb moving frame; Palais-Smale sequence; removable singularity
Summary:
For $n=2m\ge 4$, let $\Omega \in \mathbb {R}^n$ be a bounded smooth domain and ${\mathcal {N}\subset \mathbb {R}^L}$ a compact smooth Riemannian manifold without boundary. Suppose that $\{u_k\}\in W^{m,2}(\Omega ,\mathcal {N})$ is a sequence of weak solutions in the critical dimension to the perturbed $m$-polyharmonic maps $$\label {m-polyharmonic} \frac {\rm d}{{\rm d} t}\Big |_{t=0}E_m(\Pi (u+t\xi ))=0 $$ with $\Phi _k\rightarrow 0$ in $(W^{m,2}(\Omega ,\mathcal {N}))^*$ and $u_k\rightharpoonup u$ weakly in $W^{m,2}(\Omega ,\mathcal {N})$. Then $u$ is an $m$-polyharmonic map. In particular, the space of $m$-polyharmonic maps is sequentially compact for the weak-$W^{m,2}$ topology.
References:
[1] Angelsberg, G., Pumberger, D.: A regularity result for polyharmonic maps with higher integrability. Ann. Global Anal. Geom. 35 (2009), 63-81. DOI 10.1007/s10455-008-9122-z | MR 2480664
[2] Bethuel, F.: Weak limits of Palais-Smale sequences for a class of critical functionals. Calc. Var. Partial Differ. Equ. 1 (1993), 267-310. DOI 10.1007/BF01191297 | MR 1261547
[3] Freire, A., Müller, S., Struwe, M.: Weak compactness of wave maps and harmonic maps. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 15 (1998), 725-754. DOI 10.1016/S0294-1449(99)80003-1 | MR 1650966
[4] Gastel, A.: The extrinsic polyharmonic map heat flow in the critical dimension. Adv. Geom. 6 (2006), 501-521. DOI 10.1515/ADVGEOM.2006.031 | MR 2267035
[5] Gastel, A., Scheven, C.: Regularity of polyharmonic maps in the critical dimension. Commun. Anal. Geom. 17 (2009), 185-226. DOI 10.4310/CAG.2009.v17.n2.a2 | MR 2520907
[6] Goldstein, P., Strzelecki, A., Zatorska-Goldstein, A.: On polyharmonic maps into spheres in the critical dimension. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 26 (2009), 1387-1405. DOI 10.1016/j.anihpc.2008.10.008 | MR 2542730
[7] Hélein, F.: Regularity of weakly harmonic maps between a surface and a Riemannian manifold. C. R. Acad. Sci., Paris, Sér. (1) 312 French (1991), 591-596. MR 1101039
[8] Lamm, T., Rivière, T.: Conservation laws for fourth order systems in four dimensions. Commun. Partial Differ. Equations 33 (2008), 245-262. DOI 10.1080/03605300701382381 | MR 2398228
[9] Laurain, P., Rivière, T.: Energy quantization for biharmonic maps. Adv. Calc. Var. 6 (2013), 191-216. DOI 10.1515/acv-2012-0105 | MR 3043576
[10] Lions, P.-L.: The concentration-compactness principle in the calculus of variations. The limit case. I. Rev. Mat. Iberoam. 1 (1985), 145-201. DOI 10.4171/RMI/6 | MR 0834360 | Zbl 0704.49005
[11] Lions, P.-L.: The concentration-compactness principle in the calculus of variations. The limit case. II. Rev. Mat. Iberoam. 1 (1985), 45-121. DOI 10.4171/RMI/12 | MR 0850686
[12] Mou, L., Wang, C.: Bubbling phenomena of Palais-Smale-like sequences of $m$-harmonic type systems. Calc. Var. Partial Differ. Equ. 4 (1996), 341-367. DOI 10.1007/BF01190823 | MR 1393269
[13] Rivière, T.: Conservation laws for conformally invariant variational problems. Invent. Math. 168 (2007), 1-22. DOI 10.1007/s00222-006-0023-0 | MR 2285745
[14] Sacks, J., Uhlenbeck, K.: The existence of minimal immersions of 2-spheres. Ann. Math. (2) 113 (1981), 1-24. MR 0604040
[15] Strzelecki, P.: On biharmonic maps and their generalizations. Calc. Var. Partial Differ. Equ. 18 (2003), 401-432. DOI 10.1007/s00526-003-0210-4 | MR 2020368
[16] Strzelecki, P., Zatorska-Goldstein, A.: A compactness theorem for weak solutions of higher-dimensional $H$-systems. Duke Math. J. 121 (2004), 269-284. DOI 10.1215/S0012-7094-04-12123-2 | MR 2034643
[17] Tartar, L.: Imbedding theorems of Sobolev spaces into Lorentz spaces. Boll. Unione Mat. Ital., Sez. B, Artic. Ric. Mat. (8) 1 (1998), 479-500. MR 1662313
[18] Uhlenbeck, K. K.: Connections with $L^p$ bounds on curvature. Commun. Math. Phys. 83 (1982), 31-42. DOI 10.1007/BF01947069 | MR 0648356
[19] Wang, C.: A compactness theorem of $n$-harmonic maps. Ann. Inst. Henri Poincaré, Anal. Non Linéaire 22 (2005), 509-519. DOI 10.1016/j.anihpc.2004.10.007 | MR 2145723
[20] Zheng, S.: Weak compactness of biharmonic maps. Electron. J. Differ. Equ. (electronic only) 2012 (2012), Article No. 190, 7 pages. MR 3001676
Partner of
EuDML logo